Hail, Benton
- When
- April 3, 9:56 AM CST
- Where
- Benton County, Ionia
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.483, -93.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 3, 2:04 AM CST, 7 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT MON APR 2 2001 MONITORING SCATTERED CONVECTION OVER NORTHERN AND CENTRAL ZONES THIS MORNING NORTH OF WARM FRONT THAT EXTENDS FROM PARSONS KANSAS TO OSAGE BEACH. LOW LEVEL JET HAS PICKED UP OVER THE LAST FEW HOURS AS LAMONT OK PROFILER WINDS HAVE INCREASED TO AROUND 50 KTS. LATEST SURFACE ANALYSIS SHOWS 65+ DEWPOINTS HAVE MADE IT MO/OK BORDER. AVN SEEMS TO HAVE THE BEST HANDLE ON WARM FRONT LOCATION...AND 0.10 INCH QPF LINES UP WELL WITH GOING CONVECTION. WARM FRONT IS PROGGED TO MEANDER ACROSS THE FORECAST AREA TODAY...AS VORT MAX OVER NORTHERN OK MOVES ACROSS THE REGION. STRONG 700 MB THERMAL ADVECTION CONTINUES WITH FORECAST TEMP AROUND 6 DEG. C BY 00Z. HOWEVER...WITH DEWPOINTS AROUND 60F...AND AFTERNOON TEMPS OVER 70F...ONLY MINIMAL CINH AND CAPES AROUND 1700. MID LEVEL LAPSE RATES STEEPEN THROUGH 00Z...APPROACHING 8 DEG C/KM OVER OUR SOUTHWEST ZONES. WILL CONTINUE POPS THROUGH THIS EVENING...WITH HIGHEST POPS NORTH OF WARM FRONT. FROM WEDNESDAY THROUGH FRIDAY...UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL U.S. AS WARM FRONT LIFTS NORTH OF THE AREA. BETTER SHORTWAVE ENERGY AND LOW LEVEL THERMAL ADVECTION ALSO GETS DISPLACED NORTHWARD. THEREFORE...WILL BACK OFF ON POPS UNTIL FRIDAY EVENING WHEN LONG WAVE TROUGH PROPOGATES ACROSS THE CENTRAL PLAINS...WITH NEGATIVE TILT. WILL CONTINUE POPS THROUGH SATURDAY MORNING AS PER GOING FORECAST...WITH SIGNIFICANT DRYING THEREAFTER. FWC NUMBERS LOOK A BIT COOLISH...SO WILL FAVOR THE MAV...WHICH IS PRETTY CLOSE TO WHAT WE HAVE GOING. .SGF... MO...NONE. KS...NONE. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 AM CDT TUE APR 3 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS MORNING AND AFTERNOON ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A WARM FRONT...EXTENDING FROM FORT SCOTT KANSAS TO FORT LEONARD WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS MORNING AND AFTERNOON...AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY UNSTABLE THROUGH THE DAY...LEADING TO THE POSSIBILITY OF HAIL WITH THE STRONGEST STORMS. STORM OUTFLOW COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH...WITH STORMS THAT DEVELOP DURING THE AFTERNOON. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY). .OUTLOOK FOR WEDNESDAY THROUGH SATURDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS. TERRY
The Pleasant Hill radar (KEAX), 89 km away, was scanning. The volume nearest the first event began at 15:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240342.